MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ5054
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided angioplasty procedure in the proximal anastomotic stenosis via the left forearm of radial artery, the pta balloon allegedly ruptured at 25 atm.It was further reported that the pta balloon was removed from the sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One photo was received and reviewed.The photo shows the conquest balloon with blood residue.The outer packaging can also be seen.The label information matches with the information available in trackwise.The expiration date seen on the label is prior to the event occurrence date.Therefore, the investigation is inconclusive for the reported catheter burst as no objective evidence was provided for review.However, investigation is confirmed for the reported use of the expired product as the user reported the date of use was after the date of expiration.Per the product instructions for use, devices are to be used by the "use by" date.The user used an expired product.Therefore, the definitive root cause was determined to be use-related.However, a definitive root cause for the reported catheter shaft burst could not be determined based upon the provided information.Labeling review: the current ifu (instructions for use) states "rotate inventory so that the catheters and other dated products are used prior to the ¿use-by date¿." per the reported event details, the user attempted to use the device even after it was expired.This is outside of the indications for use per conquest ifu (baw5220201, rev.6).H10: g3, h6 (method).H11: d4 (unique identifier (udi) #), h6 (device, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20206308
Report Number2020394-2024-01409
Device Sequence Number7643233
Product Code DQY
UDI-Device Identifier00801741062803
UDI-Public(01)00801741062803(11)210317(17)240131(10)REFP2253
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberCQ5054
Device Lot NumberREFP2253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date01/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown